Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking valacyclovir for shingles. Can I use the same medication on face?

I am 49 years old, I have a mild case of shingles . First breakout and my first sign was Sunday and i went to doctor on Monday. I started valacyclovir on Monday. I keep looking for others breakouts but nothing other than my right side and lower back. The top and back of my head seems tingly at times but so far that s it. My question apples to my facial skin seems like its very dry and some blotchy redness is appearing is this related?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Dermatologist 's  Response
Hi, thanks for posting your query

The facial skin changes may be due to Valacyclovir . You may take the following symptomatic treatment for face while continuing Valacyclovir :
Keep the skin well hydrated
Use a sunscreen during the day even if indoors , avoid sun exposure as much possible
Drink plenty of water
Apply mild steroid like hydrocortisone on the blotchy red areas

If the rash and redness increases , then you may consult your Doctor for other antiviral medication

Hope this helps you
Answered: Tue, 12 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor